Arkansas, 2012

Flood in Arkansas, May 8 to 16, 2012

May 8 to 16, 2012 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 5:40 AM CST, 20 minutes earlier.

Area forecast discussion, May 8, 5:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT TUE MAY 8 2012

.AVIATION...

OVERALL VFR CONDITIONS EXPECTED NEXT 24 HOURS. SCATTERED CONVECTION
OVER WESTERN AR DRIFTING EAST AND MAY EFFECT KHOT...KM89 AS WELL AS
PATCHY MVFR CEILINGS. MAY REACH KLIT LATER IN THE MORNING. DUE TO
UNCERTAINTY USED VCSH OR VCTS. IN THE AFTERNOON ISOLATED SHOWERS AND
A FEW THUNDERSTORMS MAY BE POSSIBLE MAINLY OVER SOUTH AR AND EFFECT
KPBF...KM89 AND KLLQ. STILL ONLY USED VCTS DUE TO UNCERTAINTY. THE
WEAK FRONT WILL SLOWLY SAG SOUTH TODAY AND BE AND MAIN FOCUS FOR ANY
CONVECTION. OTHERWISE WINDS WILL BE NW TO NE AT 4 TO 10 KNOTS THIS
MORNING BECOMING 6 TO 12 KNOTS THIS AFTERNOON. ANY CONVECTION SHOULD
GRADUALLY DRIFT SE THIS EVENING AND BE MAINLY OVER SOUTHERN AR. (59)

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT TUE MAY 8 2012/

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

WEAK COLD FRONT CURRENTLY STRETCHING FROM SOUTH OF MEMPHIS...TO
STUTTGART...ARKADELPHIA AND DE QUEEN...BEFORE MOVING SOUTH TO NEAR
DALLAS. THERE IS A THIN LINE OF SHOWERS ASSOCIATED WITH THE
FRONT...JUST SOUTH OF I-40...THAT CONTINUES MOVE SLOWLY MOVE
SOUTHEAST. AREA OF THUNDERSTORMS HAS DEVELOPED JUST NORTH OF THE
FRONT ACROSS THE RED RIVER VALLEY...AND THIS WILL MOVE EAST ALONG
THE BOUNDARY TODAY.

THERE WILL BE A SHARP RAINFALL GRADIENT ACROSS CENTRAL ARKANSAS
TODAY...WITH DRY CONDITIONS ACROSS THE NORTH...WITH SCATTERED
CONVECTION ACROSS THE SOUTH. HAVE KEPT ISOLATED RAIN CHANCES ACROSS
THE LITTLE ROCK AREA...WITH SLIGHTLY HIGHER CHANCES ACROSS THE
SOUTHWEST AND SOUTH.

FRONT WILL BE SLOW TO CLEAR THE STATE...AS UPPER TROUGH OVER THE
GREAT LAKES WILL NOT MOVE EAST OF THE AREA UNTIL WEDNESDAY. RAIN
CHANCES WILL BE CONFINED TO THE SOUTHERN THIRD OF THE STATE
TONIGHT...AND SLOWLY MOVING OUT OF THE AREA WEDNESDAY.

CANADIAN HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT...WITH MUCH
COOLER TEMPERATURES IN THE SHORT TERM COMPARED TO LAST WEEK. HIGHS
WILL BE IN THE 70S TO THE LOWER 80S...WITH OVERNIGHT LOWS MAINLY IN
THE 50S.

UPPER LOW...CURRENTLY NEAR LAS VEGAS...WILL SLOWLY MOVE ACROSS THE
SOUTHERN PLAINS THROUGH THE SHORT TERM...AND BRING AN INCREASE IN
CLOUDS FRIDAY NIGHT...AND WILL AFFECT THE STATE INTO THE LONG TERM.
&&

.LONG TERM...SATURDAY THROUGH MONDAY

THE EXTENDED FORECAST WILL BE A BIT UNSETTLED WITH A SLIGHT CHANCE
OF CONVECTION EACH DAY. SATURDAY WILL SEE A FRONT SLOWLY APPROACH AR
FROM THE NORTHWEST...AND HANG UP FROM NE OK...TO S MO SUNDAY...AND
THEN STALL OVER THE AREA THROUGH MONDAY. THE UPPER PATTERN WILL
DEVELOP AN OVERALL UPPER TROUGH OVER THE SOUTHERN PLAINS AND THIS
WILL SLOW THE BOUNDARY AND ALLOW IT OUT OVER THE SOUTHERN PLAINS.
UNCERTAINTY DOES EXIST WITH THE OVERALL PATTERN ON THE MOVEMENT OF
THE BOUNDARY...SO CONFIDENCE IN THE DETAILS IS LOW. TEMPERATURES
WILL BE MUCH CLOSER TO NORMAL VALUES WITH HIGHS MAINLY IN THE
70S...LOWS IN THE MID 50S TO 60S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 8, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAY 8 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE COLD FRONT WILL CONTINUE TO SLOWLY SAG SOUTH TODAY AND TONIGHT
AND EVENTUALLY REACH NEAR THE ARKANSAS AND LOUISIANA STATE LINE.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. THE OVERALL THREAT OF
STRONG TO SEVERE STORMS WILL BE LOW...AND ONLY AN ISOLATED SEVERE
STORM WILL BE POSSIBLE. THE MAIN THREATS WILL BE HAIL AND WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY CONDITIONS ARE MAINLY EXPECTED FROM WEDNESDAY THROUGH FRIDAY.
THE NEXT CHANCE OF RAIN WILL BE SATURDAY THROUGH MONDAY AS THE
NEXT FRONT APPROACHES THE STATE AND DRIFTS INTO THE AREA. AT THIS
TIME THE THREAT OF ANY SEVERE STORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
May 8, 6:00 AM CST to May 16, 9:00 AM CST
Where
Woodruff County, 0.77 mi W of Riverside to 0.85 mi WSW of Riverside
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.280, -91.244

Heavy Rainfall on the 7th and 8th caused minor flooding along the Cache River at Patterson. The river crested at 9.36 feet on the 13th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375291.